|Is Boosted Lexiva + Truvada + Ziagen more likely to fail?
Dec 20, 2004
Hello there! First, thanks for all the great work that you all do on this website! After six years on Norvir + Fortovase, 400 mgs each, twice daily + d4T + ddI, I switched regimens due to lipodystrophy. I can't take AZT due to anemia and it is likely that I have the M184V & the K103 mutations due to past regimens though they did not show up on the genotype or phenotype performed while not under drug pressure (off meds to allow viral load to rise for it could be resistance tested/6 years after taking 3TC & Viramune)I am now taking Boosted Lexiva + Epzicom + Viread. Since I am taking the 3TC to sensitize the virus to the Viread, I'm wondering if Emtriva's longer half life would be preferable to 3TC? Also, since Ziagen & Viread select for the same mutations do you think this is a durable regimen? My doctor did agree to switch me to Boosted Lexiva + Truvada + Ziagen 600 mgs daily. I understand that Ziagen can now be dosed once a daily but with a half life under 24 hours would I be wiser to take 300 mgs in the morning and 300 mgs at night? If it would be better to substitute d4T or ddI for one of the NRTIs to make my regimen more durable, then I would do it. I have read that there is speculation about Ziagen and Viread perhaps interacting unfavorably with the cell. I am currently undetectable but this regimen must continue to work for some years because I don't have many options. Sorry to ask such a long question but your input on the wisdom of this combination would be greatly appreciated! I can't afford any mistakes now.
Response from Dr. Lee
Current information suggests that Ziagen and Viread don't make a great combo. The other nucs you mention (Zerit or Videx) with the Ziagen may help increase the durability of your regimen, but will likely increase your risk of lipodystrophy. You could use the Viread with Emtriva (it comes in a combo pill "Truvada") and perhaps hold on the addition of another nucleoside a while. Also, if you come to a point when AZT is the best choice for you, you may consider using erthropoeitin, etc. to help reverse the bone marrow suppression (and anemia).
Simpler regime? Or stay with what I've got?
Protease Inhibitors... Cause Bone Loss???
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.